MAUDE Adverse Event Report: CAREFUSION INC. POTTS TENOTOMY SCISSORS

CAREFUSION INC. POTTS TENOTOMY SCISSORS
Model Number CH5676
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6)has made multiple attempts to contact the user facility to obtain additional information regarding the reported event however, the user facility has not responded.Investigation of this event is currently in process.A follow-up report will be submitted when additional information becomes available.
 
Event or Problem Description
The user facility reported via medwatch report 3301250000-2023-8022, that during a patient procedure their tenotomy scissor shaft broke in half while the surgeon was using the instrument inside of the patient.No report of injury.
 
Additional Manufacturer Narrative
Steris made multiple attempts to obtain additional information regarding the reported event however, the user facility has not responded; a root cause could not be determined.A lot number was not provided in medwatch (b)(4).As a lot number was not provided, steris is unable to further perform an investigation.No additional issues have been reported.

Brand Name
POTTS TENOTOMY SCISSORS
Common Device Name
TENOTOMY SCISSORS
Manufacturer (Section D)
CAREFUSION INC.
75 north fairway drive
vernon hills IL 60061
Manufacturer (Section G)
CAREFUSION INC.
75 north fairway drive
vernon hills IL 60061
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key19089597
Report Number1423507-2024-01012
Device Sequence Number17917220
Product Code DWS
UDI-Device Identifier10885403028779
UDI-Public10885403028779
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCH5676
Device Catalogue NumberCH5676
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/11/2024
Supplement Report FDA Received Date06/18/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown